Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)


SIGMA 5 (2009), 002, 18 pages      arXiv:0811.0110      http://dx.doi.org/10.3842/SIGMA.2009.002
Contribution to the Proceedings of the XVIIth International Colloquium on Integrable Systems and Quantum Symmetries

Multicomponent Burgers and KP Hierarchies, and Solutions from a Matrix Linear System

Aristophanes Dimakis a and Folkert Müller-Hoissen b
a) Department of Financial and Management Engineering, University of the Aegean, 31 Fostini Str., GR-82100 Chios, Greece
b) Max-Planck-Institute for Dynamics and Self-Organization, Bunsenstrasse 10, D-37073 Göttingen, Germany

Received November 01, 2008, in final form January 04, 2009; Published online January 08, 2009

Abstract
Via a Cole-Hopf transformation, the multicomponent linear heat hierarchy leads to a multicomponent Burgers hierarchy. We show in particular that any solution of the latter also solves a corresponding multicomponent (potential) KP hierarchy. A generalization of the Cole-Hopf transformation leads to a more general relation between the multicomponent linear heat hierarchy and the multicomponent KP hierarchy. From this results a construction of exact solutions of the latter via a matrix linear system.

Key words: multicomponent KP hierarchy; Burgers hierarchy; Cole-Hopf transformation; Davey-Stewartson equation; Riccati equation; dromion.

pdf (608 kb)   ps (1369 kb)   tex (1436 kb)

References

  1. Hopf E., The partial differential equation ut + uux = μuxx, Comm. Pure Appl. Math. 3 (1950), 201-230.
  2. Cole J.D., On a quasi-linear parabolic equation occurring in aerodynamics, Quart. Appl. Math. 9 (1951), 225-236.
  3. Sawada K., Kotera T., A method for finding N-soliton solutions of the K.d.V. equation and K.d.V.-like equation, Progr. Theoret. Phys. 51 (1974), 1355-1367.
  4. Mikhailov A., Shabat A., Sokolov V., The symmetry approach to classification of integrable equations, in What Is Integrability?, Editor V. Zakharov, Springer Ser. Nonlinear Dynam., Springer, Berlin, 1991, 115-184.
  5. Guil F., Mañas M., Álvarez G., The Hopf-Cole transformation and the KP equation, Phys. Lett. A 190 (1994), 49-52.
  6. Guil F., Mañas M., The Dirac equation and integrable systems of KP type, J. Phys. A: Math. Gen. 29 (1996), 641-665.
  7. Dimakis A., Müller-Hoissen F., Burgers and KP hierarchies: a functional representation approach, Theoret. and Math. Phys. 152 (2007), 933-947, nlin.SI/0610045.
  8. Dimakis A., Müller-Hoissen F., With a Cole-Hopf transformation to solutions of the noncommutative KP hierarchy in terms of Wronski matrices, J. Phys. A: Math. Theor. 40 (2007), F321-F329, nlin.SI/0701052.
  9. Zenchuk A.I., Santini P.M., The remarkable relations among PDEs integrable by the inverse spectral transform method, by the method of characteristics and by the Hopf-Cole transformation, J. Phys. A: Math. Theor. 41 (2008), 185109, 28 pages, arXiv:0801.3945.
  10. Dimakis A., Müller-Hoissen F., Nonassociativity and integrable hierarchies, nlin.SI/0601001.
  11. Dimakis A., Müller-Hoissen F., Weakly nonassociative algebras, Riccati and KP hierarchies, in Generalized Lie Theory in Mathematics, Physics and Beyond, Editors S. Silvestrov, E. Paal, V. Abramov and A. Stolin, Springer, Berlin, 2008, 9-27, nlin.SI/0701010.
  12. Sato M., Sato Y., Soliton equations as dynamical systems on infinite dimensional Grassmann manifold, in Nonlinear Partial Differential Equations in Applied Science, Editors H. Fujita, P.D. Lax and G. Strang, North-Holland Math. Stud., Vol. 81, North-Holland, Amsterdam, 1982, 259-271.
  13. Takasaki K., Geometry of universal Grassmann manifold from algebraic point of view, Rev. Math. Phys. 1 (1989), 1-46.
  14. Davey A., Stewartson K., On three-dimensional packets of surface waves, Proc. Roy. Soc. London Ser. A 338 (1974), 101-110.
  15. Anker D., Freeman N.C., On the soliton solutions of the Davey-Stewartson equation for long waves, Proc. Roy. Soc. London Ser. A 360 (1978), 529-540.
  16. Benney D., Roskes G., Wave instabilities, Stud. Appl. Math. 48 (1969), 377-385.
  17. Nakamura A., General superposition of solitons and various ripplons of a two-dimensional nonlinear Schrödinger equation, J. Math. Phys. 23 (1982), 1422-1426.
  18. Sato M., Soliton equations as dynamical systems on infinite dimensional Grassmann manifolds, in Random Systems and Dynamical Systems (Kyoto, 1981), RIMS Kokyuroku 439 (1981), 30-46.
  19. Date E., Jimbo M., Kashiwara M., Miwa T., Transformation groups for soliton equations. III. Operator approach to the Kadomtsev-Petviashvili equation, J. Phys. Soc. Japan 50 (1981), 3806-3812.
  20. Kajiwara K., Matsukidaira J., Satsuma J., Conserved quantities of two-component KP hierachy, Phys. Lett. B 146 (1990), 115-118.
  21. Oevel W., Darboux theorems and Wronskian formulas for integrable systems. I. Constrained KP flows, Phys. A 195 (1993), 533-576.
  22. Bergvelt M.J., ten Kroode A.P.E., Partitions, vertex operator constructions and multi-component KP equations, Pacific J. Math. 171 (1995), 23-88, hep-th/9212087.
  23. Doliwa A., Mañas M., Martinez Alonso L., Medina E., Santini P.M., Charged free fermions, vertex operators and the classical theory of conjugate nets, J. Phys. A: Math. Gen. 32 (1999), 1197-1216, solv-int/9803015.
  24. Dickey L., Soliton equations and Hamiltonian systems, 2nd ed., Advanced Series in Mathematical Physics, Vol. 26, World Scientific Publishing Co., Inc., River Edge, NJ, 2003.
  25. Kac V.G., van der Leur J.W., The n-component KP hierarchy and representation theory, J. Math. Phys. 44 (2003), 3245-3293, hep-th/9308137.
  26. Kundu A., Strampp W., Derivative and higher-order extensions of Davey-Stewartson equation from matrix Kadomtsev-Petviashvili hierarchy, J. Math. Phys. 36 (1995), 4192-4202, hep-th/9311153.
  27. Bogdanov L.V., Konopelchenko B.G., Analytic-bilinear approach to integrable hierarchies. II. Multicomponent KP and 2D Toda lattice hierarchies, J. Math. Phys. 39 (1998), 4701-4728, solv-int/9609009.
  28. Cheng Y., Li Y.S., Constraints of the 2+1 dimensional integrable soliton systems, J. Phys. A: Math. Gen. 25 (1992), 419-431.
  29. Konopelchenko B., Strampp W., New reductions of the Kadomtsev-Petviashvili and two-dimensional Toda lattice hierarchies via symmetry constraints, J. Math. Phys. 33 (1992), 3676-3686.
  30. Yurov A., Bäcklund-Schlesinger transformations for Davey-Stewartson equations, Theoret. and Math. Phys. 109 (1996), 1508-1514.
  31. Leznov A.N., Yuzbashyan E.A., Multi-soliton solutions of the two-dimensional matrix Davey-Stewartson equation, Nuclear Phys. B 496 (1997), 643-653, hep-th/9612107.
  32. Boiti M., Leon J.-P., Martina L., Pempinelli F., Scattering of localized solitons in the plane, Phys. Lett. A 132 (1988), 432-439.
  33. Fokas A.S., Santini P.M., Coherent structures in multidimensions, Phys. Rev. Lett. 63 (1989), 1329-1333.
  34. Santini P.M., Energy exchange of interacting coherent structures in multidimensions, Phys. D 41 (1990), 26-54.
  35. Hietarinta J., Hirota R., Multidromion solutions to the Davey-Stewartson equation, Phys. Lett. A 145 (1990), 237-244.
  36. Jaulent M., Manna M., Martinez-Alonso L., Fermionic analysis of Davey-Stewartson dromions, Phys. Lett. A 151 (1990), 303-307.
  37. Nakao T., Wadati M., Davey-Stewartson equation and properties of dromion, J. Phys. Soc. Japan 62 (1993), 933-947.
  38. Sall' M.A., The Davey-Stewartson equations, J. Math. Sci. 68 (1994), 265-270.
  39. Gilson C.R., Nimmo J.J.C., A direct method for dromion solutions of the Davey-Stewartson equations and their asymptotic properties, Proc. Roy. Soc. London Ser. A 435 (1991), 339-357.
  40. Pelinovsky D., On a structure of the explicit solutions to the Davey-Stewartson equations, Phys. D 87 (1995), 115-122.
  41. Guil F., Mañas M., Deformation of the dromion and solitoff solutions of the Davey-Stewartson I equation, Phys. Lett. A 209 (1995), 39-47.
  42. Hietarinta J., One-dromion solutions for generic classes of equations, Phys. Lett. A 149 (1990), 113-118.
  43. Satsuma J., Ablowitz M.J., Two-dimensional lumps in nonlinear dispersive systems, J. Math. Phys. 20 (1979), 1496-1503.
  44. Nakamura A., Explode-decay mode lump solitons of a two-dimensional nonlinear Schrödinger equation, Phys. Lett. A 88 (1982), 55-56.
  45. Fokas A.S., Ablowitz M.J., Method of solution for a class of multidimensional nonlinear evolution equations, Phys. Rev. Lett. 51 (1983), 7-10.
  46. Arkadiev V., Pogrebkov A., Polivanov M., Inverse scattering transform method and soliton solutions for Davey-Stewartson II equation, Phys. D 36 (1989), 189-197.
  47. Mañas M., Santini P.M., Solutions of the Davey-Stewartson II equation with arbitrary rational localization and nontrivial interaction, Phys. Lett. A 227 (1997), 325-334.
  48. Dimakis A., Müller-Hoissen F., A new approach to deformation equations of noncommutative KP hierarchies, J. Phys. A: Math. Theor. 40 (2007), 7573-7596, math-ph/0703067.
  49. Winternitz P., Lie groups and solutions of nonlinear partial differential equations, in Nonlinear Phenomena (Oaxtepec, 1982), Lecture Notes in Phys., Vol. 189, Springer, Berlin, 1983, 263-331.
  50. del Olmo M.A., Rodriguez M., Winternitz P., Superposition formulas for rectangular matrix Riccati equations, J. Math. Phys. 28 (1987), 530-535.
  51. Dorfmeister J., Neher E., Szmigielski J., Automorphisms of Banach manifolds associated with the KP-equation, Quart. J. Math. Oxford Ser. (2) 40 (1989), 161-195.
  52. Dimakis A., Müller-Hoissen F., BKP and CKP revisited: The odd KP system, arXiv:0810.0757.

Previous article   Next article   Contents of Volume 5 (2009)